On the stability of switched semi-active controllers in automotive suspensions
by Sagiv Bar David; Ben Zion Bobrovsky
International Journal of Vehicle Design (IJVD), Vol. 70, No. 2, 2016

Abstract: The goal of this paper is to present a formal stability analysis of several switched semi-active suspension controllers, either piecewise-linear or completely nonlinear, including the well-known classic Skyhook damping scheme. Although practitioners of semi-active control are familiar with design limitations, owing to the switching effect, these limitations are non-intuitive in general. According to switched systems theory, the stability of a switched control system is by definition not guaranteed, even in a case where all sub-states are independently asymptotically stable. Unconditional Lyapunov stability proofs for the most common piecewise-linear and nonlinear switched controllers are derived analytically, and supporting numerical Lyapunov function simulations are performed. Overall, the global uniform asymptotic stability (GUAS) of a variety of common semi-active switched controllers is proven, thereby validating their widespread practical implementation.

Online publication date: Fri, 29-Jan-2016

The full text of this article is only available to individual subscribers or to users at subscribing institutions.

Existing subscribers:
Go to Inderscience Online Journals to access the Full Text of this article.

Pay per view:
If you are not a subscriber and you just want to read the full contents of this article, buy online access here.

Complimentary Subscribers, Editors or Members of the Editorial Board of the International Journal of Vehicle Design (IJVD):
Login with your Inderscience username and password:

    Username:        Password:         

Forgotten your password?

Want to subscribe?
A subscription gives you complete access to all articles in the current issue, as well as to all articles in the previous three years (where applicable). See our Orders page to subscribe.

If you still need assistance, please email subs@inderscience.com